| Catalog Number |
B5LT |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/8/2024.D4: batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure, the trocar was bent.This happened during insertion into sub xiphisternum area, when the trocar cannot go through.A metal port to tract that area was used first before trocar was being inserted, and didn't face any challenge.Needed to use more strength to insert the trocar.There is no patient impact reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/6/2024.D4: batch # c9dz6u.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the b5lt device was returned with the obturator inserted through the sleeve.The sleeve was broken and the obturator cannula was damaged bent.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.One possible cause for the damage found on the obturator, may be excessive external load placed on the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.